Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 2002, Volume 70, Issue 3

Schumpeterian Growth Theory and the Dynamics of Income Inequality
p. 855-882

Philippe Aghion

In this lecture, it is argued that Schumpeterian Growth Theory, in which growth is driven by a sequence of quality‐improving innovations, can shed light on two important puzzles raised by the recent evolution of wage inequality in developed economies. The first puzzle concerns wage inequality educational groups, which has substantially risen in the US and the UK during the past two decades following a sharp increase in the supply of educated labor. The second puzzle concerns wage inequality educational groups, which accounts for a large fraction of the observed increase in wage inequality, although in contrast to between‐group wage inequality it has mainly affected the component of income.

Log In To View Full Content